Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Apr 18, 2005, 12:24 AM CDT for Pierce County, North Dakota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2005, 12:24 AM CDT (05:24 UTC)
- Expired
- Apr 18, 2005, 1:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Pierce County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 180525 SVRBIS NDC069-180630- /O.NEW.KBIS.SV.W.0002.050418T0524Z-050418T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1224 AM CDT MON APR 18 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 130 AM CDT * AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ORRIN...OR ABOUT 55 MILES SOUTH OF BOTTINEAU...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BALTA AROUND 1235 AM CDT SILVA AROUND 1245 AM CDT LAT...LON 4806 10021 4799 9982 4847 9958 4845 10019 $$ WAA
2 follow-up statements
000 WWUS53 KBIS 180557 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1257 AM CDT MON APR 18 2005 NDC069-180630- /O.CON.KBIS.SV.W.0002.000000T0000Z-050418T0630Z/ PIERCE ND- 1257 AM CDT MON APR 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR NORTHERN PIERCE COUNTY... AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF RUGBY...OR ABOUT 45 MILES SOUTHEAST OF BOTTINEAU...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WOLFORD BY 120 AM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4823 10019 4819 9985 4853 9950 4853 10017 $$ WAA
000 WWUS53 KBIS 180627 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 126 AM CDT MON APR 18 2005 NDC069-180636- /O.CAN.KBIS.SV.W.0002.000000T0000Z-050418T0630Z/ PIERCE ND- 126 AM CDT MON APR 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PIERCE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4823 10019 4819 9985 4853 9950 4853 10017 $$ WAA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:05 PM CDT, 9 hours 19 minutes earlier.
Area forecast discussion, Apr 17, 3:05 PM CDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT SUN APR 17 2005 .SHORT TERM... MODELS AGAIN IN GOOD AGREEMENT WITH FEATURES. FIRST CONCERN TODAY IS CHANCE CONVECTION DEVELOPING ALONG DRYLINE AND WARMFRONT WESTERN SOUTH DAKOTA CAN MOVE NORTH OF BORDER. CU DEVELOPING NOW FROM NE RAPID CITY SOUTH. AXIS OF BEST CAPE BUILDS NORTH INTO CENTRAL NORTH DAKOTA BUT STRONG CAPPING STILL PRESENT. WILL ADD CHANCE EVENING THUNDERSTORMS TO EVENING PERIOD OVER SOUTHERN PORTION OF CWA. NORTHERN COUNTIES WILL WAIT UNTIL MAIN SURFACE TROUGH MOVES FROM EASTERN MONTANA TO NORTH DAKOTA BORDER AFTER 05Z. ALL MODELS SIGNIFICANTLY WETTER THIS RUN WITH NEXT SYSTEM MOVING FROM DESERT SOUTHWEST ON TUESDAY...ESPECIALLY OVER SOUTHERN COUNTIES. BUMPED POPS FOR MONDAY NIGHT AND TUESDAY. TEMPERATURES COOL AS LONG WAVE TROUGH MOVES TO CENTRAL ROCKIES BUT CWA REMAINS IN SOUTHERN BRANCH WITH STRONG NORTHWEST FLOW ALOFT IN NORTHERN BRANCH NORTH OF BORDER. TEMPERATURES COOL TO NORMAL WITH HIGHS IN THE MID 50S AND LOWS NEAR FREEZING TUESDAY AND WEDNESDAY. .LONG TERM... THURSDAY THROUGH SUNDAY NIGHT...REGION FALLS UNDER A QUASI 500MB DEFORMATION FIELD COL OVER THE LONGTERM. GFS ADVERTISING HIGH PRESSURE RIDGING OVER THE SOUTHCENTRAL PLAINS...LOW PRESSURE ROTATING OVER THE GREAT BASIN AND EXTENDING TO JUST OFF THE CAL/OREGON PACIFIC COAST...AND ANOTHER UPPER LEVEL LOW OVER SOUTHEASTERN CANADA. LATER ON IN THE EXTENDED...THE RIDGING OVER SOUTHCENTRAL PLAINS MIGHT EXTEND JUST FAR ENOUGH NORTHWARD TO BUMP OUR TEMPS A LITTLE ABOVE AVERAGE. NO SIGNIFICANT PRECIP EVENTS ANTICIPATED. KEPT SLIGHT CHANCE OF POPS THURS INTO FRIDAY AS THERE MAY BE ENOUGH DYNAMIC AND MOISTURE TO TRIGGER SOME SHOWERS. LONG RANGE MODELS ARE STILL DIFFERING ON OVERALL TIMING AND PLACEMENT OF DYNAMICS AND UPPER LEVEL PRESSURE FIELDS...SO AGAIN MADE VERY LITTLE CHANGES TO THE REST OF THE EXTENDED FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && HW/NH
Hazardous weather outlook, Apr 17, 4:02 AM CDT, 20 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT SUN APR 17 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-180901- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 402 AM CDT SUN APR 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Apr 18, 12:15 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1215 AM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 9 NE DRAKE 48.01N 100.24W
04/17/2005 0.75 INCH MCHENRY ND CO-OP OBSERVER
&&
JCThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 11:19 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 41 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.